Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 82, NWS Nashville, TN

March 5, 1997Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 5, 1997, 5:01 AM CST for Dickson County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 1997, 5:01 AM CST (11:01 UTC)
Expired
Mar 5, 1997, 6:00 AM CST
In force
59 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Dickson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 051103 RRA
SVRBNA
TNC021-043-147-051200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CST WED MAR 5 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...CHEATHAM COUNTY...DICKSON COUNTY...ROBERTSON COUNTY
 
AT 4:59 AM DOPPLER RADAR AT NASHVILLE INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM WESTERN ROBERTSON COUNTY...ABOUT 15 MILES
WEST OF SPRINGFIELD...TO SOUTHERN DICKSON COUNTY...ABOUT 5 MILES SOUTH
OF DICKSON. THESE STORMS WERE MOVING EASTWARD AT ATOUND 35 MILES AN
HOUR. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:57 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 5, 2:57 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION                   ...UPDATE...
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST WED MAR 5 1997

HAVING HAD TIME TO ASSESS RAINFALL POTENTIAL BELIEVE WE NEED TO
ISSUE FLASH FLOOD WATBCH FOR MID STATE FOR TODAY.

RAINFALL AMOUNTS COULD REACH ONE INCH ACROSS PARTS OF MID STATE
BETWEEN DAYBREAK AND THIS EVENING.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:03 AM CSTFlash Flood WarningOHXStewart3 hr
Mar 5, 3:19 AM CSTSevere Thunderstorm WarningOHXStewart56 min
Mar 5, 3:41 AM CSTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys3 hr
Mar 5, 3:41 AM CSTFlash Flood WarningOHXDecatur3 hr
Mar 5, 3:41 AM CSTFlash Flood WarningOHXMontgomery3 hr
Mar 5, 3:53 AM CSTSevere Thunderstorm WarningOHXBenton, Decatur67 min
Mar 5, 4:07 AM CSTSevere Thunderstorm WarningOHXHumphreys68 min
Mar 5, 5:01 AM CSTSevere Thunderstorm WarningOHXCheatham, Robertson59 min
Mar 5, 5:39 AM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson66 min
Mar 5, 5:46 AM CSTTornado WarningOHXDavidson, Sumner, Wilson59 min
Mar 5, 6:12 AM CSTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson3 hr
Mar 5, 6:12 AM CSTFlash Flood WarningOHXMacon, Trousdale3 hr
Mar 5, 6:45 AM CSTFlash Flood WarningOHXBenton, Houston, Humphreys, Stewart3 hr
Mar 5, 6:45 AM CSTFlash Flood WarningOHXDickson, Montgomery3 hr
Mar 5, 7:18 AM CSTSevere Thunderstorm WarningOHXDavidson, Williamson57 min
Mar 5, 7:28 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson62 min
Mar 5, 7:54 AM CSTSevere Thunderstorm WarningOHXSmith36 min
Mar 5, 8:02 AM CSTFlash Flood WarningOHXDecatur, Hickman, Perry5 hr
Mar 5, 8:02 AM CSTFlash Flood WarningOHXRutherford, Williamson5 hr
Mar 5, 8:08 AM CSTSevere Thunderstorm WarningOHXDeKalb37 min
Mar 5, 8:28 AM CSTSevere Thunderstorm WarningOHXOverton, Putnam32 min
Mar 5, 8:40 AM CSTFlash Flood WarningOHXCannon, Coffee, DeKalb, Warren5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXPutnam, White5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXSmith5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXBedford, Marshall5 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart4 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXBenton, Humphreys4 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXMacon, Sumner, Trousdale, Wilson4 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXDavidson4 hr
Mar 5, 10:33 AM CSTFlash Flood WarningOHXLewis, Maury4 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.